|viral load up again
Sep 30, 2005
I have a question about the Viral load from my girlfriend who is living in Thailand. She get drugs( GPO-vir (nevirapine + 3TC + d4T) since march 2004 and started with a CD 4 from 42.Her VL was never tested and not any docter there told her about it.After i read about VL a lot on thebody.com I ask my girlfriend for check.About 4 months ago her VL was 800 and 2 months ago 3070. About 1 year ago her docter told her to stop her drugs for 10 days because she had some problems with a feedling in her arm. Is het possible that she get resistance because she stopped her drugs for 10 days? And is this for sure a resistance or can it be a blib?
Waiting your reply,
Response from Dr. Sherer
Yes, it is possible to get resistance with even a bried interruption in treatment. Regimens with nevirapine (NVP) are particularly susceptible to this because the genetic barrier to resistance is very low, and even brief periods of sub-therapeutic drug levels - as short as hours to days - can lead to the mutations and drug resistance.
You didn't mention what has happened to her CD4 cells since 3/04. Are they continuing to increase?
While its possible that the initial viral load of 800 was a blip, it is somewhat less likely that a second value of 3,000 represents a blip. I would advise you to seek a repeat viral load and a genotype test to look for resistance mutations in the virus, and to talk to her physician about these issues.
Finally, when stopping regimens with NVP or EFV, it is now recommended that the NRTIs such as combivir be continued for one week after the NVP or EFV is stopped, in order to avoid exposure of the NNRTI drug to virus after the NRTI has been cleared from the bloodstream.
Is this an ERROR?
- Should I Have Dental Work Done If I Have Thrush?
- What's The Difference Between Mouth Herpes And Mouth Blisters?
- What Happens If Bacterial Vaginosis Is Not Treated?
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Do Genital Warts Look Like In Early Stages?
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.